Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Clarkson-McCarthy inequalities for $ n$-tuples of operators


Author: Edward Kissin
Journal: Proc. Amer. Math. Soc. 135 (2007), 2483-2495
MSC (2000): Primary 47A30; Secondary 46B20, 47B10
DOI: https://doi.org/10.1090/S0002-9939-07-08710-2
Published electronically: March 14, 2007
MathSciNet review: 2302569
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain analogues of Clarkson-McCarthy inequalities for $ n$-tuples of operators from Schatten ideals $ C_p$. Using them, we extend the results of Bhatia and Kittaneh on inequalities for partitioned operators and for Cartesian decomposition of operators from $ C_p$.


References [Enhancements On Off] (What's this?)

  • [AZ] T. Ando and X. Zhan, Norm inequalities related to operator monotone functions, Math. Ann., 315(1999), 771-780. MR 1727183 (2000m:47008)
  • [BCL] K. Ball, E.A. Carlen and E.H. Lieb, Sharp uniform convexity and smoothness inequalities for trace norms, Invent. Math., 115(1994), 463-482.MR 1262940 (95e:47027)
  • [B] R. Bhatia, Matrix Analysis, Springer, New York, 1997.MR 1477662 (98i:15003)
  • [BH] R. Bhatia and J.A.R. Holbrook, On the Clarkson-McCarthy inequalities, Math. Ann., 281(1988), 7-12. MR 0944598 (89m:47005)
  • [BK1] R. Bhatia and F. Kittaneh, Norm inequalities for partitioned operators and applications, Math. Ann. 287 (1990), 719-726.MR 1066826 (91f:47010)
  • [BK2] R. Bhatia and F. Kittaneh, Cartesian decompositions and Schatten norms, Linear Algebra and Appl., 318(2000), 109-116.MR 1787227 (2002k:47021)
  • [BK3] R. Bhatia and F. Kittaneh, Clarkson inequalities with several operators, Bull. London Math. Soc., 36(2004), 820-832.MR 2083758 (2005m:47015)
  • [GK] I. C. Gohberg and M.G. Krein, Introduction to the theory of linear non-selfadjoint operators in Hilbert space, Nauka, Moscow, 1965.MR 0220070 (36:3137)
  • [HK] O. Hirzallah and F. Kittaneh, Non-commutative Clarkson inequalities for unitarily invariant norms, Pacific J. Math., 202(2002), 363-369.MR 1887770 (2003a:47020)
  • [M] C.A. McCarthy, $ c_{p},$ Isr. J. Math., 5 (1967), 249-271.MR 0225140 (37:735)
  • [S] B. Simon, Trace ideals and their applications, Cambridge University Press, 1979.MR 0541149 (80k:47048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A30, 46B20, 47B10

Retrieve articles in all journals with MSC (2000): 47A30, 46B20, 47B10


Additional Information

Edward Kissin
Affiliation: Department of Computing, Communications Technology and Mathematics, London Metropolitan University, 166-220 Holloway Road, London N7 8DB, Great Britain
Email: e.kissin@londonmet.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-07-08710-2
Received by editor(s): November 22, 2005
Received by editor(s) in revised form: March 13, 2006
Published electronically: March 14, 2007
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society